Funnel Cloud, Charlotte
- When
- July 15, 6:15 PM EST
- Where
- Charlotte County, 3.95 mi ESE of Acline
- Reported by
- Public
- Coordinates
- 26.860, -81.960
Public shared images of a funnel cloud east of Interstate 75 in the Babcock-Webb Wildlife Management Area.
Evening thunderstorms associated with the sea breeze produce 3 funnel clouds over Charlotte and Lee counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Evening thunderstorms associated with the sea breeze produce 3 funnel clouds over Charlotte and Lee counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 15, 1:18 PM EST, 4 hours 57 minutes earlier.
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
218 PM EDT Mon Jul 15 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 216 PM EDT Mon Jul 15 2024
Another typical Florida, summer day in the works. Hot, humid and
afternoon showers likely. Upper level ridging still dominates the
pattern in conjunction with the surface ridge axis situated over
central FLorida. This combination means light ESE flow over southern
FL and light WSW over north FL. Showers and storms that develop
along sea breeze collisions will have little movement, so some areas
could see high rainfall amounts, while other areas won't see a drop.
Showers that develop inland could drift slowly back towards the
coast this evening.
This set up stays on repeat through the week with the only changes
being the surface ridge axis shifting a little more north. However
the flow still remains light. With the later development of
showers/storms, heat indices will reach close to advisory levels
each day with highs in the mid 90s. Remember to stay hydrated and
take frequent breaks when working outside. Also stay weather aware
and keep an eye on developing storms. When thunder roars go indoors.
&&
.AVIATION...
(18Z TAFS)
Issued at 216 PM EDT Mon Jul 15 2024
VFR conditions prevail. Afternoon showers and storms will begin to
develop around 19/20Z for SRQ north and 22/23Z for southern sites.
All storms should diminish by around 02/03Z. Tomorrow much of the
same.
&&
.MARINE...
Issued at 216 PM EDT Mon Jul 15 2024
No major marine concerns through the period as the ridge axis
remains centered over central FL. Light E/SE flow will turn
onshore each afternoon with sea breeze development. Some showers
and storms could impact waters, and mariners are encouraged to
keep an eye on the sky and get to safety when storms threaten.
&&
.FIRE WEATHER...
Issued at 216 PM EDT Mon Jul 15 2024
No fire weather concerns through the period as ample moisture
remains available.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 93 79 92 / 40 60 40 40
FMY 77 93 77 94 / 50 60 20 30
GIF 76 96 77 96 / 40 60 20 40
SRQ 77 93 77 93 / 30 60 40 30
BKV 74 95 75 94 / 30 60 40 50
SPG 81 93 82 93 / 30 60 50 40
&&
Sea Breeze Thunderstorm Regime For Tuesday: 1
Sea Breeze Thunderstorm Regime For Wednesday: 1
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...WynnSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
449 PM EDT Mon Jul 15 2024
FLZ052-152130-
Polk FL-
449 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POLK COUNTY THROUGH
530 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bartow. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Meade and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2780 8179 2775 8185 2781 8198 2789 8188
TIME...MOT...LOC 2048Z 124DEG 4KT 2781 8188
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
656 PM EDT Mon Jul 15 2024
FLZ155-255-152330-
Inland Manatee FL-Coastal Manatee FL-
656 PM EDT Mon Jul 15 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MANATEE COUNTY THROUGH
730 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakewood Ranch, or 9 miles east of Palmetto, moving northwest at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bradenton, Parrish, West Samoset, Lake Manatee State Park, Oneco,
Samoset, and Bayshore Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2762 8242 2748 8231 2738 8238 2739 8240
2744 8257
TIME...MOT...LOC 2255Z 129DEG 7KT 2748 8242
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWThe Tampa radar (KTBW), 104 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
3 funnel cloud. Local standard time, as filed.
Public shared images of a funnel cloud east of Interstate 75 in the Babcock-Webb Wildlife Management Area.
Broadcast media shared photos and videos of a funnel cloud near Ft. Myers Beach.
Broadcast media shared a timelapse video from a tower cam of a funnel cloud over the Caloosahatchee River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1204278, 1204277, 1204276.